No, their use together is not contraindicated but they are best avoided because of the risk of developing myopathy and rhabdomyolysis (a potentially fatal muscular disease). The benefits of taking a statin together with niacin would need to outweigh the risks.
Your doctor will be able to help you make a decision.
- Niacin Information for Consumers
- Niacin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Niacin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Nov 2009 • 2 answers
Posted 8 Feb 2010 • 1 answer
Have recently stopped Niacin - my blood sugar has gone up and I have night sweats - is this related?
Posted 27 Oct 2010 • 1 answer
Posted 9 Apr 2013 • 1 answer
High Cholesterol - Familial Homozygous - Anyone trying niacin therapy? Results? As I get older, what
Posted 12 Mar 2014 • 1 answer